alondric acid vs bonefos

hi im on bone strengtheners due to ovary removal and arimidex as 37. my doctors have changed my bone tablets to alondric acid and it seems to be giving me more side effects - anyone else?

Hi Lisa

Afraid i cant answer your question, but i am 36 and had ovaries removed last year, am still on tamoxifen. I have only been given Adcal d3 high dose calcium tabs, do you think i should be on something stronger to protect bones, what exactly are these that you take?

Thanks a lot

Hi lisa and lolly

Just wanted to remind you if you would like to talk through your questions please do give the BCC helpline a call as you will be able to speak with a trained member of staff who can provide you with support and information.
The number is 0808 800 6000 and the lines are open 9 to 5 Monday to Friday and Saturday 9 to 2.

I hope this is helpful.

Best wishes Sam (BCC Facilitator)

Thanks Sam

Hi Lolly, curious really - wonder why you are still on Tamoxifen? if you have gone through the menopause then you could be moved onto Arimidex or something similar which could be more beneficial - the side effects of these are that these along with early menopause can cause brittle bones etc. so I was given sodium coldronate to try and protect my bones, however I dont know what the tablets you are on are for - wierd how we all get different pills etc,.

Hope you are well, think you gave me some good advice just before i had my ovaries removed xx

My Adcal d3 tabs are high strength calcium and vit d. My onc said that I have to be on tamox for 2 years before he would change me to something else, and im only just 2 years this week.

Hi I’ve been on tamoxifen 15 months and also alendronic acid. I had my ooph several years ago and hence the osteoporosis. I have had acid reflux on alendronic acid. I phone my oncologist who put me on it and he suggested staying off it for one month that seemed to do the trick. I have heard of some people giving it a break for one month a year. i can’t take adcal or any other rx calcium tablets as they have gelatine in them and I’m vegetarian. I asked the pharmicist to give to give me one without gelatine and when I looked at the ingredients it had it in. I took them back and was given some others with it in so I gave up and buy Osteocare tablets from the chemist’s which are vegetarian. The annoying thing is I get free rx’s due to my hypothyroidism and now I have to pay for them!n
My oncologisit sent me for a DEXA scan as he wants to put me on Aromasin after 2 years of tamoxifen. He asked me if I had osteoporosis in the family and I said my cousin had it!

Hi there
I was on Fosamax (alondric acid) these made me feel so ill that the oncologist told me to stop taking them. I go see him in June with a view to having Zometa - it is inffused into a vein an builds bone not sure what will happen but I will keep you posted - take care one an all xx

Hi all,
I am on Alendronic acid and have been for 3 years. I guess i’m lucky as if I do as I’m told and stay standing, don’t eat/drink for 30 mins and drink a large glass of water with my weekly tablet, i have had few SEs. My bone density has also improved over the 3 years (from “significant” to “mild” bone thinning). I’ve also been told that alendronic acid helps protect against bone mets…
Mo

Hi Mo

I’m glad your bone density has improved and what good news about bone mets.

I find the smaller tablets much easier than the horse pills and I’ve changed the pharmacy I use that will dispense them for me but can’t get vegetarian calcium tablets without gelatine in them on prescription so I have to buy them myself!
Elaine

thanks all, will speak to doctor again xxx

Have been on Alendronic Acid for a few years. I have stopped taking it many times due to the side effects so I wonder if it is helping at all. There is now a fine line drawn by the NHS between the treatment of Osteoporosis and Osteopini and if you are diagnosed with the latter you will not now get the treatment that most doctors still believe is essential. Also you are now supposed to “ask” for a DEXA scan and not expect the surgery to inform you it’s due. Used to be every three years where I live now it’s not at all unless you push for it. It is another cost cutting exercise with both the recommended drug treatment and the scans.

I had a tooth taken out last year and the dentist was particularly interested in drugs I was taking. When I said I had been on bisphosphonates and now Alendronic Acid he told me he would have to be very careful about the extraction because I might have necrosis of the jaw bone which is an after effect of long term use ! Friends tell me they have never been given this bit of information by their dentists and recently a colleague with Osteoprosis asked her dentist about it and he said he had only just found out (after two years of published trials).

My cancer Oncologist says there is a new drug for Osteoporosis which she wants me to have if I go onto a drug which is know to thin the bones. Can’t tell you the name.

Jay

See earlier thread about these drugs (bisphosphonates)
breastcancercare.org.uk/forum/viewtopic.php?f=94&t=23139
note correct spelling of drug names if you’re searching :slight_smile:
I’ve had osteoporosis then dx with bc and bone mets. Alendronic acid, pamidronate, Zometa, Bondronat - I’ve taken them all!
National Osteoporosis Society has a page on drug treatments,
nos.org.uk/NetCommunity/Page.aspx?pid=264&srcid=234

The jaw necrosis thing is being overplayed a bit. It seems to be limited to women who are having intravenuous infusions rather than the oral meds. Even then it is not the end of the world - it just means that serious dental work like extractions should be conducted in specialist dental hospitals.